Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

188 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suffering from dizziness. What is the cause and cure?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5688 Questions

default
Posted on Mon, 7 Jan 2013 in General Health
Question: Hi I have had dizziness and tend to fall over unless i correct myself by external means and when I get out of a car I feel totally giddy and my legs feel like lead.I can't drive for more than 30 minutes before i feel to dizzy to go on.
What do you think might be the problem?

doctor
Answered by Dr. Sudhir Kumar 48 minutes later
Hi,

Thank you for posting your query.

The most likely cause for your dizziness is benign paroxysmal positional vertigo (BPPV). This is due to minor problem in the middle ear. Symptoms of dizziness tend to get aggravated with sudden movements of head and neck. It can come in episodes.

Symptomatic relief can be obtained with tablet betahistine. For preventing the recurrence of dizziness, vestibular rehabilitation exercises are useful.

In addition, conditions such as anemia (low hemoglobin), low BP should also be excluded.

If you have risk factors such as diabetes, high BP or cholesterol, then we should rule out decreased blood supply to brain too.

As of now, there is no need to worry. Please consult a neurologist for evaluation.

I hope it helps. Please get back if you have any more queries.

Wishing you good health,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication

Recent questions on  Anemia

doctor1 MD

Hi, i am writing on behalf of a friend. He had been diagnosed with having IBS when he was 13, without a colonoscopy, and now he is 25. He has been having abdominal pain and interchanges of diarrhea and constipation all these years but a month ago it suddenly got really worse (after having some fish, but even if it was bad, he had never experienced such excruciating pain again), as in one day he started to ache so much he couldn't get up off the floor. It was like stabbing and ripping him apart. He went to the hospital and had blood work done and an X-ray and they said it was normal but suggested a colonoscopy but he didn't go through with it. Ever since he has been having really severe abdominal pain and interchanges of diarrhea and constipation and he has been to several doctors, one prescribing him with amitriptyline and antibiotics for the intestine, and another after that giving him mebeverine hydrochloride alone. He took the antibiotics and amitriptyline for almost a month and it helped him a bit but in the evening he would none the less have the return of the severe pain in his entire abdomen, sometimes centering on the left upper side of it. Then he went to the other doctor who perscribed mebeverine hydrochloride, telling him it would instantly help, without that being the case when he tried it. He had extensive blood work done and everything was normal, no inflammation or anemia, and the doctor said he didn't need anything else and should just take the mebeverine. But he is still in pain and i was wondering if it could be something else with these symptoms. Should he have a colonoscopy or some other less painful test? He also has Gastroesophageal Reflux Disease.

doctor1 MD

My heart flutters constantly. The doctors in the ER called them PVC and put me on a heart monitor to see why I'm having them so frequently. They are not painful just irritating.My blood pressure is low thyroid is good and I use to have anemia but that's good as well. All lab work came out good including X-rays So why is my heart skipping beats?

doctor1 MD

I have MS and several times a year, i take venefor infusions for anemia (not related to the MS). within a week of the infusion, my left foot always swells enormously and is painful to walk on. my doctors keep saying its not from the venefor, as venofer is just iron. However, I know this swelling occurs each time. Does venofer cause foot swelling?

doctor1 MD

hi i used to have anemia about a year ago. now i am all better, however, when i last checked my heart rate, it was in the 80s. i checked again today while sitting down cause i thought that the machines at walmart may be lying or i could of been a bit active before hand, however it still was in the 80s.

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

Do you think at ESA therapy is a good option for a 90 yo male with CKD stage 3A? RBC count is 2.91; HGB 9.9; HCT 29.1; platelet count 104; GFR est non-AA 58; Micralb/Crea ratio (ug/mg creat) 59.0; Pt is always cold , extremely fatigued-sleeps 15...

doctor1 MD

I had routine bloodwork done and all tests came back normal except for a raised ferratin 575. When tested again 6 weeks later it came back at another high value 445. No other tests for inflammation were done. CBC with differential all normal. I'm...